Toric cohomological rigidity of simple convex polytopes

Choi, S.; Panov, T.; Suh, D. Y.
October 2010
Journal of the London Mathematical Society;Oct2010, Vol. 82 Issue 2, p343
Academic Journal
A simple convex polytope P is cohomologically rigid if its combinatorial structure is determined by the cohomology ring of a quasitoric manifold over P. Not every P has this property, but some important polytopes such as simplices or cubes are known to be cohomologically rigid. In this paper we investigate the cohomological rigidity of polytopes and establish it for several new classes of polytopes, including products of simplices. The cohomological rigidity of P is related to the bigraded Betti numbers of its Stanley–Reisner ring, another important invariant coming from combinatorial commutative algebra.


Related Articles

  • Note: Combinatorial Alexander Duality—A Short and Elementary Proof. Björner, Anders; Tancer, Martin // Discrete & Computational Geometry;Dec2009, Vol. 42 Issue 4, p586 

    Let X be a simplicial complex with ground set V. Define its Alexander dual as the simplicial complex X*={ σ⊆ V∣ V∖ σ ∉ X}. The combinatorial Alexander duality states that the ith reduced homology group of X is isomorphic to the (| V|− i−3)th reduced...

  • The equivariant Euler characteristic of real Coxeter toric varieties. Anthony Henderson; Gus Lehrer // Bulletin of the London Mathematical Society;Jun2009, Vol. 41 Issue 3, p515 

    Let W be a Weyl group, and let [script T]W be the complex toric variety attached to the fan of cones corresponding to the reflecting hyperplanes of W, and its weight lattice. The real locus [script T]W(ℝ) is a smooth, connected, compact manifold with a W-action. We give a formula for the...

  • A Salvetti Complex for Toric Arrangements and its Fundamental Group. d'Antonio, Giacomo; Delucchi, Emanuele // IMRN: International Mathematics Research Notices;Jul2012, Vol. 2012 Issue 15, p3535 

    We describe a combinatorial model for the complement of a complexified toric arrangement by using nerves of acyclic categories. This generalizes recent work of Moci and Settepanella on thick toric arrangements. Moreover, we study its fundamental group and compute a presentation thereof.

  • The Reflexive Dimension of a Lattice Polytope. Haase, Christian; Melnikov, Ilarion // Annals of Combinatorics;2006, Vol. 10 Issue 2, p211 

    The reflexive dimension refldim( P) of a lattice polytope P is the minimal integer d so that P is the face of some d-dimensional reflexive polytope. We show that refldim( P) is finite for every P, and give bounds for refldim( kP) in terms of refldim( P) and k.

  • Combinatorial properties of noninteger vertices of a polytope in a three-index axial assignment problem. V. Kravtsov // Cybernetics & Systems Analysis;Jan2007, Vol. 43 Issue 1, p25 

    Abstract  It is proved that, for any r ∈ { 2n, 2n + 1,…, 3n−2} and only for such r, the polytope of a three-index axial assignment problem of order n, n ≥ 2, contains completely r-noninteger vertices (r-CNVs), i.e., vertices such that all their positive components...

  • Diagonal Bases in Orlik-Solomon Type Algebras. Cordovil, Raul; Forge, David // Annals of Combinatorics;2003, Vol. 7 Issue 3, p247 

    To encode an important property of the "no broken circuit bases" of the Orlik-Solomon-Terao algebras, Szenes has introduced a particular type of bases, the so called "diagonal basis." We prove that this definition extends naturally to a large class of algebras, the so called χ-algebras. Our...

  • Convex Polytopes and Quasilattices from the Symplectic Viewpoint. Battaglia, Fiammetta // Communications in Mathematical Physics;Jan2007, Vol. 269 Issue 2, p283 

    We construct, for each convex polytope, possibly nonrational and nonsimple, a family of compact spaces that are stratified by quasifolds, i.e. each of these spaces is a collection of quasifolds glued together in an suitable way. A quasifold is a space locally modelled on $${\mathbb{R}^{k}}$$...

  • Homology of Cellular Structures Allowing Multi-incidence. Alayrangues, Sylvie; Damiand, Guillaume; Lienhardt, Pascal; Peltier, Samuel // Discrete & Computational Geometry;Jul2015, Vol. 54 Issue 1, p42 

    This paper focuses on homology computation over 'cellular' structures that allow multi-incidence between cells. We deal here with combinatorial maps, more precisely chains of maps and subclasses such as maps and generalized maps. Homology computation on such structures is usually achieved by...

  • Tropical varieties for non-archimedean analytic spaces. Gubler, Walter // Inventiones Mathematicae;Jun2007, Vol. 169 Issue 2, p321 

    Generalizing the construction from tropical algebraic geometry, we associate to every (irreducible d-dimensional) closed analytic subvariety of $\mathbb{G}_{m}^{n}$ a tropical variety in R n with respect to a complete non-archimedean place. By methods of analytic and formal geometry, we prove...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics